MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139501
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection, dimensional and force test of the returned device were performed.Visual inspection reddish material inside the pebax and a lifted electrode at the tip area.The lifted electrode could have caused the reddish material to enter inside the pebax.The device was connected to the carto 3 system and no errors were observed.The force feature of the device was evaluated and the force values and the vector were observed within specifications.No force issues were observed.A dimensional test was performed for the device and no issues were found in any of the measurements.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material inside the pebax reported by the customer was confirmed.The damaged electrode could be related to the foreign material reported.The potential cause of the pebax foreign material and lifted electrode could be related to the handling of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following recommendations: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.The force issue reported by the customer could not be replicated during the analysis, other issues or circumstances may have occurred during the usage of the device that compromised its performance.The carto® 3 system instructions for use (ifu) contain the following information: to ensure accurate force readings, verify that the force reading is near zero when the catheter is not in contact with tissue.If the force reading is not near zero when the catheter is not in contact with tissue, perform zeroing.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the customer¿s reported ¿blood had been collected in the spring¿ issue.In addition, biosense webster inc.Analysis finding of the ¿a lifted electrode at the tip area¿.Investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: sleeve (g04115) were selected as related to the customer¿s reported ¿blood had been collected in the spring¿ issue.In addition, biosense webster inc.Analysis finding of the ¿reddish material inside the pebax¿.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿force¿ issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro catheter for which biosense webster¿s product analysis lab (pal) identified a lifted electrode at the tip area.After inserted the catheter into the patient's body, after ablated several times when ablated at superior vena cava (svc), force was increased right after ablating and display of force became gray.The same issue occurred when ablated 3 or 4 times with changing ablation area and watts.After that, when checked the catheter, blood had been collected in the spring of the qdot micro catheter.Timing was 2 hours after using the catheter, at the time of svc ablation.The issue was not resolved by replacing the cable, but was resolved by replacing the qdot micro catheter.After that, completed the procedure successfully and without patient consequence.Additional information was received which indicated no difficulty experienced while maneuvering the catheter nor during the withdrawal.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 21-oct-2025, observed reddish material inside the pebax and a lifted electrode at the tip area.The event was originally considered non-reportable, however, bwi became aware of the lifted electrode at the tip area on 21-oct-2025 and have assessed this returned condition as reportable.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23547814
Report Number2029046-2025-03792
Device Sequence Number21262157
Product Code OAE
UDI-Device Identifier10846835016710
UDI-Public(01)10846835016710(11)250219(17)280218(10)31586251L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139501
Device Lot Number31586251L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN; UNK CABLE; VIZIGO SHORT SMALL CURVE 8.5FR
Patient SexUnknown